Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 27, NWS Brownsville, TX

April 20, 2016Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2016, 10:55 PM CDT for Starr County, Zapata County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2016, 10:55 PM CDT (03:55 UTC)
Expired
Apr 21, 2016, 12:00 AM CDT
In force
65 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 161 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 3.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2016-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2016-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS54 KBRO 210355
SVRBRO
TXC427-505-210500-
/O.NEW.KBRO.SV.W.0027.160421T0355Z-160421T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1055 PM CDT WED APR 20 2016

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS...
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL MIDNIGHT CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM FALCON
  STATE PARK TO FRONTON TO 14 MILES SOUTHWEST OF ROMA PARK...MOVING
  EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS 
           AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO 
           CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO 
           MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE 
           LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. 
           DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  RIO GRANDE CITY...ROMA...ESCOBARES...GARCIASVILLE...EL SAUZ...LA ROSITA...
  VIBORAS...FALCON DAM...GARCENO AND SANTA CRUZ.

THIS INCLUDES US HIGHWAY 83 BETWEEN MILE MARKERS 788 AND 828.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2678 9868 2652 9860 2629 9872 2630 9875
      2631 9875 2633 9879 2637 9880 2635 9890
      2639 9893 2637 9895 2640 9896 2639 9901
      2641 9904 2640 9908 2643 9911 2648 9909
      2652 9913 2654 9917 2664 9919
TIME...MOT...LOC 0354Z 252DEG 19KT 2660 9912 2639 9908 2623 9915 

HAIL...1.00IN
WIND...60MPH
 
$$

SPEECE
3 follow-up statements
884 
WWUS54 KBRO 210418
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1118 PM CDT WED APR 20 2016

TXC427-505-210500-
/O.CON.KBRO.SV.W.0027.000000T0000Z-160421T0500Z/
STARR TX-ZAPATA TX-
1118 PM CDT WED APR 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW FALCON TO
ROMA HIGH SCHOOL TO 9 MILES SOUTH OF ROMA PARK...MOVING EAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
         MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND 
         TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE 
         HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS 
         WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO 
         POWER LINES AND SOME POWER POLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...ESCOBARES...GARCIASVILLE...EL SAUZ...LA ROSITA...
VIBORAS...FALCON DAM...GARCENO AND SANTA CRUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2678 9868 2652 9860 2629 9872 2630 9875
      2631 9875 2633 9879 2637 9880 2635 9890
      2639 9893 2637 9895 2640 9896 2639 9901
      2641 9904 2640 9908 2643 9911 2648 9909
      2652 9913 2654 9917 2664 9919
TIME...MOT...LOC 0416Z 253DEG 22KT 2664 9903 2645 9901 2627 9903 

HAIL...1.00IN
WIND...60MPH
 
$$

SPEECE
117 
WWUS54 KBRO 210435
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1135 PM CDT WED APR 20 2016

TXC427-505-210500-
/O.CON.KBRO.SV.W.0027.000000T0000Z-160421T0500Z/
STARR TX-ZAPATA TX-
1135 PM CDT WED APR 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR WESTERN STARR AND SOUTHEASTERN ZAPATA COUNTIES...

AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 7 MILES
EAST OF NEW FALCON TO NEAR GARCENO...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND 
         MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND 
         TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE 
         HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS 
         WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO 
         POWER LINES AND SOME POWER POLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...ESCOBARES...GARCIASVILLE...EL SAUZ...LA ROSITA...
VIBORAS...GARCENO AND SANTA CRUZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2678 9868 2652 9860 2629 9872 2630 9875
      2631 9875 2633 9879 2637 9880 2635 9890
      2639 9893 2637 9895 2640 9896 2639 9901
      2641 9904 2640 9908 2643 9911 2648 9909
      2652 9913 2654 9917 2664 9919
TIME...MOT...LOC 0434Z 251DEG 16KT 2663 9898 2647 9891 

HAIL...1.00IN
WIND...60MPH
 
$$

SPEECE
325 
WWUS54 KBRO 210457
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1157 PM CDT WED APR 20 2016

TXC427-505-210505-
/O.EXP.KBRO.SV.W.0027.000000T0000Z-160421T0500Z/
STARR TX-ZAPATA TX-
1157 PM CDT WED APR 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STARR AND SOUTHEASTERN
ZAPATA COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
            
THE STORMS WHICH PROMPTED THE WARNING FOR WESTERN STARR AND
SOUTHEASTERN ZAPATA COUNTIES HAVE WEAKENED BELOW SEVERE LIMITS...AND
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. HOWEVER
SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS AS THEY CONTINUE MOVING EAST ACROSS CENTRAL
AND EASTERN STARR COUNTY.

LAT...LON 2678 9868 2652 9860 2629 9872 2630 9875
      2631 9875 2633 9879 2637 9880 2635 9890
      2639 9893 2637 9895 2640 9896 2639 9901
      2641 9904 2640 9908 2643 9911 2648 9909
      2652 9913 2654 9917 2664 9919
TIME...MOT...LOC 0453Z 252DEG 19KT 2663 9898 2647 9891 

$$

SPEECE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:01 PM CDT, 54 minutes earlier.

Area forecast discussion, Apr 20, 10:01 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1001 PM CDT WED APR 20 2016

.DISCUSSION...ONGOING SEVERE THUNDERSTORMS AND HEAVY RAINFALL
CONTINUES OVER ZAPATA COUNTY LATE THIS EVENING. THE CONVECTION IS
EXPECTED TO WEAKEN OVER THE COUPLE OF HOURS AS THE ATMOSPHERE
BECOMES MORE STABLE. MADE A QUICK UPDATE TO INCREASE POPS ACROSS
ZAPATA COUNTY AND LOWER POPS ACROSS THE EASTERN PORTIONS OF DEEP
SOUTH TEXAS. THE REST OF THE FORECAST LOOKS GOOD AND NO OTHER
CHANGES NEEDED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 708 PM CDT WED APR 20 2016/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SATELLITE AND RADAR IMAGES INDICATE SOME ONGOING
CONVECTION WITH MID TO HIGH LEVEL CLOUDS OVER THE MOUNTAINS OF
NORTHEAST MEXICO THIS EVENING. WITH SURFACE INSTABILITY
RELATIVELY HIGH ACROSS THE PORTIONS OF DEEP SOUTH TEXAS AND WEST
TO EAST FLOW ALOFT...THERE IS A SMALL CHANCE THAT SOME STORMS
COULD MOVE INTO THE WESTERN PORTIONS OF THE CWA LATER THIS
EVENING. AN ISOLATED STORM COULD IMPACT MFE THROUGH LATE THIS
EVENING...SO WILL CONTINUE TO MENTION VCTS FOR MFE THROUGH 04Z.
OTHERWISE...MID TO HIGH LEVEL CLOUD COVER WILL INCREASE ACROSS THE
RIO GRANDE VALLEY THROUGH THIS EVENING DUE TO DEBRIS CLOUDS FROM
THE EARLIER STORMS OVER NORTHERN MEXICO. LOW CLOUDS EXPECTED TO
DEVELOP LATER THIS EVENING RESULTING IN MVFR TO POSSIBLE IFR
CEILINGS OVERNIGHT. VFR CONDITIONS WILL RETURN LATE THURSDAY
MORNING INTO EARLY AFTERNOON.

PREV DISCUSSION... /ISSUED 311 PM CDT WED APR 20 2016/

SHORT TERM  /TONIGHT THROUGH THURSDAY NIGHT/...SATELLITE AND RADAR
IMAGES INDICATE CONVECTION CONTINUING TO DEVELOP ACROSS NORTHEAST
MEXICO THIS AFTERNOON AND BOTH THE NAM AND HRRR CONTINUE TO
INDICATE CONVECTION DEVELOPING ACROSS EXTREME WESTERN PORTIONS OF
THE CWA LATE THIS AFTERNOON INTO THIS EVENING. WITH THE SURFACE
INSTABILITY REMAINING HIGH ACROSS THE RIO GRANDE VALLEY AND
NORTHERN RANCHLANDS...CANNOT RULE OUT THE POTENTIAL FOR ISOLATED
SEVERE THUNDERSTORMS ACROSS PORTIONS OF ZAPATA...JIM HOGG...AND
STARR COUNTIES THIS EVENING. THE GREATEST THREAT FOR SEVERE
APPEARS TO BE HAIL AND DAMAGING WINDS. HEAVY RAINFALL CAN BE
EXPECTED WITH SOME OF THE STRONGER TO SEVERE STORMS. WILL GO WITH
THE HIGHEST POPS ACROSS THE WESTERN PORTIONS OF THE CWA WITH LOWER
POPS TOWARDS THE COAST THIS EVENING.

THE FORECAST FOR THURSDAY AND THURS NIGHT IS CHALLENGING WITH THE
WEST TO NORTHWEST FLOW ALOFT BUT THE NAM AND GFS HAVE A CONVECTIVE
BOUNDARY DEVELOPING ACROSS PORTIONS OF CENTRAL TX THURSDAY AND AS
THIS FEATURE MOVES SOUTHWARD IT WILL PROVIDE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE CWA THURSDAY INTO
THURS NIGHT AS MOISTURE POOLS ALONG AND AHEAD OF A WEAK COLD FRONT
MOVES SOUTHWARD ACROSS SOUTH TX.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...UPPER LEVEL RIDGE WILL
BEGINS TO BUILD ACROSS THE DESERT SOUTHWEST INTO S TEXAS FRIDAY
WITH A WEAK FRONT MOVING SOUTH. WEAK FRONT COMBINED WITH PERTURBATIONS
WITHIN THE FLOW WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE
CWA. THE BOUNDARY WILL STALLED OVER DEEP SOUTH TEXAS WITH WINDS
REMAINING EASTERLY INTO SATURDAY. AN ABUNDANT SURGE OF MOISTURE
WILL MOVE INTO THE AREA CONTINUING THE DEVELOPMENT OF MORE SHOWERS
AND THUNDERSTORMS ACROSS THE WESTERN COUNTIES THIS WEEKEND. MODEL
GUIDANCE CONTINUE TO SHOW ABOVE 1.5 IN OF PRECIPITABLE WATER
THROUGH THE WEEKEND WHICH WILL FAVOR THE DEVELOPMENT WITH THIS
TROUGH AS IT MOVES EASTWARD. DRIER AIR MASS MOVES INTO THE AREA
MONDAY WITH LESS SIDE TROUGH DEVELOPING OVER SOUTH CENTRAL TEXAS.
THIS WILL LIMIT THE POTENTIAL FOR RAIN BUT A FEW ISOLATED SHOWERS
CAN'T BE RULED NEAR THE COAST WITH THE SEABREEZE. THE RIDGE WILL
BE IN CONTROL OF THE AREA MONDAY AND TUESDAY LIMITING THE
POTENTIAL FOR RAIN THROUGH MID WEEK. THE SOUTHERLY FLOW WILL
INCREASE TO MORE BREEZE CONDITIONS MONDAY AS THE NEXT UPPER TROUGH
STRENGTHENS OVER THE PAC NORTHWEST. MODELS ARE IN PRETTY GOOD
AGREEMENT WITH GFS BEEN SLIGHTLY MORE PROGRESSIVE WITH THE NEXT
LOW PRESSURE SYSTEM WHILE THE ECMWF IS A BIT SLOWER. EVEN WITH THE
SLIGHT DIFFERENCE STILL SHOW THE POTENTIAL FOR RAIN FOR THE
WEEKEND AND THE DRY AIR FILTERING IN BY EARLY NEXT WEEK. LEAN
TOWARDS A BLEND OF THE TWO MODELS FOR THIS PACKAGE.

MARINE...TONIGHT THROUGH THURSDAY NIGHT...SEAS WERE NEAR 4 FEET
WITH EAST TO SOUTHEAST WINDS NEAR 10 KNOTS AT BUOY020 EARLY THIS
AFTERNOON. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS TONIGHT INTO THURSDAY WITH LOW PRESSURE ACROSS
NORTHEAST MEXICO AND A WEAK COLD FRONT DRAPED ACROSS NORTH TEXAS.
THE BOUNDARY WILL MOVE INTO SOUTH TX THURS NIGHT AND THIS WILL
CONTINUE TO PROVIDE A WEAK PRESSURE GRADIENT ACROSS THE LOWER TX
COAST.

FRIDAY THROUGH TUESDAY...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FOR THE EARLY PORTION OF THE LONG TERM PERIOD AS ABUNDANT MOISTURE
IN THE REGION WILL ALLOW FOR CONVECTION TO CONTINUE. EXPECT A
MODERATE SOUTHEAST FLOW ACROSS THE GULF WITH SEAS BETWEEN 2 TO 4
FEET THROUGH THE WEEKEND. RIDGE BEGINS TO BUILD LOWERING SEAS EVEN
LESS THAN 2 FEET SAT AND SUN. AN INFLUX OF MOISTURE WILL SURGE
NORTH SAT NIGHT INTO SUN INCREASING THE CHANCE OF SHOWERS ONCE
AGAIN. SEAS WILL BEGIN TO INCREASE INTO MONDAY AS A STRONG SURFACE
LOW STRENGTHENS OVER THE CENTRAL PLAINS. SEAS WILL BEGIN TO BUILD
TO 3 TO 6 FEET WITH SCEC POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  82  71  80 /  10  20  20  20
BROWNSVILLE          72  85  71  83 /  10  20  20  30
HARLINGEN            71  87  70  84 /  10  20  20  30
MCALLEN              72  90  71  87 /  10  30  20  30
RIO GRANDE CITY      71  92  70  88 /  30  20  30  30
SOUTH PADRE ISLAND   72  78  71  77 /  10  20  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...63
LONG TERM/UPPER AIR...60
Hazardous weather outlook, Apr 20, 4:07 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
407 PM CDT WED APR 20 2016

TXZ248>257-212115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
407 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF DEEP SOUTH TEXAS THIS EVENING. SOME OF THESE STORMS MAY BE
STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH CAN BE EXPECTED
WITH THE STRONGER THUNDERSTORMS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA BEACH.

MINOR TIDAL OVERFLOW TO THE DUNES CAN BE EXPECTED AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND BOCA CHICA BEACH SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

GMZ130-132-135-150-155-170-175-212115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
407 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS
OF THE COASTAL WATERS THIS EVENING. SOME OF THESE STORMS MAY BE
STRONG. SMALL HAIL AND WIND GUSTS TO NEAR 35 KNOTS CAN BE EXPECTED
WITH STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING.

In the hours before

Special weather statement, Apr 20, 8:50 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
850 PM CDT WED APR 20 2016

TXZ248-210230-
ZAPATA TX-
850 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ZAPATA COUNTY UNTIL 930
PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAS PALMAS TO
THE ZAPATA COUNTY AIRPORT. THE MOVEMENT OF THESE THUNDERSTORMS WAS
SOUTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...BUSTAMANTE...MEDINA...ZAPATA MIDDLE SCHOOL...LAS PALMAS...ZAPATA
HIGH SCHOOL...FALCON LAKE ESTATES...ZAPATA COUNTY PUBLIC LIBRARY...
FALCON SHORES AND ZAPATA COUNTY FIRE DEPARTMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2717 9934 2699 9900 2665 9920 2669 9921
      2672 9921 2675 9924 2679 9924 2682 9926
      2685 9927 2686 9929 2687 9932 2688 9933
      2692 9933 2694 9939 2696 9939 2698 9938
      2702 9942 2701 9943 2702 9944 2706 9945
TIME...MOT...LOC 0148Z 030DEG 11KT 2698 9935 2695 9922

SPEECE
Local storm report, Apr 20, 9:13 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
913 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             ZAPATA                  26.89N  99.26W
04/20/2016  M1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED NEAR THE ZAPATA COUNTY
            AIRPORT.

&&

EVENT NUMBER BRO1600024

TRS
Local storm report, Apr 20, 9:32 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
932 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0931 PM     HAIL             ZAPATA                  26.89N  99.26W
04/20/2016  E0.88 INCH       ZAPATA             TX   PUBLIC

            NICKEL SIZE HAIL REPORTED AT THE FAMILY DOLLAR STORE IN
            ZAPATA.

&&

EVENT NUMBER BRO1600025

TRS
Local storm report, Apr 20, 9:38 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     HAIL             ZAPATA                  26.89N  99.26W
04/20/2016  E1.00 INCH       ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS DEPUTIES RELAYED SEVERAL REPORTS
            OF NICKEL TO QUARTER SIZE HAIL FALLING ACROSS THE TOWN
            OF ZAPATA.

&&

EVENT NUMBER BRO1600026

TRS
Local storm report, Apr 20, 10:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1019 PM CDT WED APR 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
04/20/2016                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTED SEVERAL STREETS
            IN THE TOWN OF ZAPATA COVERED WITH 1 TO 2 FEET OF WATER.
            THEY ALSO REPORTED THAT SEVERAL MOTORISTS HAD BEEN
            STRANDED ON HIGHWAYS 3 AND 16 NEAR THE TOWN OF ZAPATA.

&&

EVENT NUMBER BRO1600027

TRS
Special weather statement, Apr 20, 10:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1046 PM CDT WED APR 20 2016

TXZ252-210445-
STARR TX-
1046 PM CDT WED APR 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STARR AND SOUTHERN ZAPATA
COUNTIES UNTIL 1145 PM CDT...

AT 1045 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALCON DAM TO NEAR
FRONTON TO 16 MILES SOUTHWEST OF BARRERA ELEMENTARY SCHOOL. MOVEMENT
WAS EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RIO GRANDE CITY...ROMA...ESCOBARES...EL SAUZ...LA ROSITA...VIBORAS...FALCON
DAM...GARCENO...SANTA CRUZ AND NORTH ESCOBARES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2657 9917 2665 9906 2678 9879 2650 9866
      2633 9875 2633 9878 2637 9880 2637 9882
      2636 9884 2635 9890 2639 9893 2637 9895
      2640 9896 2639 9901 2641 9904 2640 9908
      2643 9911 2648 9909 2652 9913 2654 9917
TIME...MOT...LOC 0345Z 252DEG 19KT 2657 9917 2638 9913 2624 9921

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:47 PM CDTSpecial Weather StatementBROZapata58 min
Apr 20, 8:02 PM CDTSevere Thunderstorm WarningBROZapata43 min
Apr 20, 8:43 PM CDTAreal Flood AdvisoryBROZapata2 hr
Apr 20, 8:50 PM CDTSpecial Weather StatementBROZapata40 min
Apr 20, 9:08 PM CDTSevere Thunderstorm WarningBROZapata52 min
Apr 20, 9:29 PM CDTFlash Flood WarningBROZapata2 hr
Apr 20, 9:49 PM CDTSevere Thunderstorm WarningBROZapata26 min
Apr 20, 10:46 PM CDTSpecial Weather StatementBROStarr59 min
Apr 21, 12:02 AM CDTSpecial Weather StatementBROStarr58 min
Apr 21, 12:35 AM CDTSpecial Weather StatementBROStarr40 min
Apr 21, 12:51 AM CDTSpecial Weather StatementBROHidalgo39 min
Apr 21, 1:27 AM CDTSpecial Weather StatementBROHidalgo63 min
Apr 21, 1:37 PM CDTSpecial Weather StatementBROKenedy53 min
Apr 21, 2:46 PM CDTSpecial Weather StatementBROCameron44 min
Apr 21, 3:12 PM CDTSevere Thunderstorm WarningBROCameron33 min
Apr 21, 3:34 PM CDTSpecial Weather StatementBROCameron41 min
Apr 21, 3:58 PM CDTSevere Thunderstorm WarningBROCameron32 min
Apr 21, 4:14 PM CDTSpecial Weather StatementBROCameron46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.